Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Hypertension, diabetes. Prescribed cadace and glyciphage. What are the side effects and adequacy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 353 Questions
My wife (Veg) is 57 yrs ,hyper tensive for the last 10 yrs 140/80 .
since BP goes little more ,now prescribed cadace 5 mg.Also for recently detected diabetics is advised to take Glyciphage 500mg.
Pl advise on side effects and adequacy.
she complained of throat dryness.
Posted Sun, 17 Jun 2012 in Hypertension and Heart Disease
Answered by Dr. Neelam Ashish Vanjari 1 hour later

So as per history, your wife is currently taking Cardace-5 mg, Ecosprin 150 and Glycophage 500 mg.
It would have been better, if you would have mentioned the frequency for drugs.

Generally Cardace which contains Ramipril has side-effect of producing brassy, dry cough. It needs to be started at the lowest dose once a day and later will be increased with regular follow up to the treating physician. The frequency can be increased per day too. If still the BP is not controlled a different class of BP medicines can be prescribed. Multiple dosing is being advised these days. The target BP has to be achieved. If you can buy a BP machine and blood sugar instrument, check at regular intervals (at least once a week) and make a note in a book to show it to the treating doctor for proper dose and diet adjustments.

The dryness of throat which your wife is experiencing, might be just side-effect of the above drug. It might go off as time passes. But look for dry cough; if your wife cannot adjust to it then you need to consult doctor to change medicine from that group.

Regarding adequacy of doses, Glycophage usually given 500 mg three times a day but again it needs to be individualized to sugar levels.

Ecosprin is cardioprotective. It is correctly added.

So let your wife continue drugs and follow with the doctor for weekly monitoring and adjusting of BP and Diabetic medications.

I hope I have answered your query. In case of doubt, I shall be happy to help you.

Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
Follow-up: Hypertension, diabetes. Prescribed cadace and glyciphage. What are the side effects and adequacy? 10 hours later
Thanks for your caring reply.
My wife takes for the last one week one each of cardice 5 mg,glycophage 500 and ecosprin 150 in the place of tenormin 25mg,enam 5 mg,asomex 2.5 mg,all one per day which were taken before a week.BP is 140/80 getting better
Ecosprin also gives head ache.
1.Can she take only BP medicine and sugar medicine with regular monitoring for both BP and sugar along with morning walk etc and avoid ecosprin .

2.Was the earlier medication for BP inadequate and cardice is good repalcement?
3.Is there a better medicine in the place of cardice which can avoid throat dryness.


Sorry that i couln't be specific in my earlier msg
Answered by Dr. Neelam Ashish Vanjari 2 hours later

Thanks for writing in.

1] Your wife is Hypertensive as well as diabetic.
Both these diseases increase risk for heart disease. Therefore, she needs to continue Ecosprin that maintains fluidity of blood and reduces heart disease risk.

2] Earlier medicines were insufficient as blood pressure increased to 160.
However, my concern is that earlier combination also had same content and dose of cardace drug (only name was different along with other drugs).
Therefore, it is difficult to get control of BP alone on cardace.
I would recommend strict monitoring of BP on weekly basis.

3] There are drugs like calcium channel blockers or atenolol that may be used in place of cardace.
As of now, no need to change cardace just because of dryness of throat.
If it becomes severe, and if your wife develops cough, then only change cardace.

Consult your treating physician; he might add drugs for BP control later.
Let her continue diabetes medicine along with Ecosprin. Ecosrin does not cause headache.

I hope I have answered your doubt. In case of doubt, feel free to revert.
Best regards,
Dr. Neelam.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor